Heparin-Induced Thrombocytopenia in a Patient with Essential Thrombocythemia: A Case Based UpdateReport as inadecuate




Heparin-Induced Thrombocytopenia in a Patient with Essential Thrombocythemia: A Case Based Update - Download this document for free, or read online. Document in PDF available to download.

Case Reports in Hematology - Volume 2015 2015, Article ID 985253, 5 pages -

Case Report

Department of Medicine, Bronx Lebanon Hospital Center, 1650 Selwyn Avenue, Suite No. 15H, Bronx, NY 10457, USA

Department of Gastroenterology, Bronx Lebanon Hospital Center, 1650 Selwyn Avenue, Suite No. 10C, Bronx, NY 10457, USA

Department of Hematology, Bronx Lebanon Hospital Center, 1650 Selwyn Avenue, Suite No. 2C, Bronx, NY 10457, USA

Received 7 June 2015; Revised 16 September 2015; Accepted 17 September 2015

Academic Editor: Eduardo Arellano-Rodrigo

Copyright © 2015 Edva Noel et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Vascular thrombosis is a common clinical feature of both essential thrombocythemia ET and heparin-induced thrombocytopenia HIT. The development of HIT in a patient with ET is rare and underrecognized. We report the case of a 77-year-old woman with preexisting ET, who was admitted with acute coronary syndrome, and IV heparin was started. She was exposed to unfractionated heparin UFH 5 days prior to this admission. Decrease in platelet count was noted, and HIT panel was sent. Heparin was discontinued. Patient developed atrial fibrillation, and Dabigatran was started. On day three, patient also developed multiple tiny cerebral infarctions and acute right popliteal DVT. On day ten of admission, HIT panel was positive, and Dabigatran was changed to Lepirudin. Two days later, Lepirudin was also discontinued because patient developed pseudoaneurysm on the right common femoral artery at the site of cardiac catheterization access. A progressive increase in the platelet count was noted after discontinuing heparin. Physicians should be aware of the coexistence of HIT and ET, accompanied challenges of the prompt diagnosis, and initiation of appropriate treatment.





Author: Edva Noel, Naeem Abbas, Yevegeniy Skaradinskiy, and Zwi Schreiber

Source: https://www.hindawi.com/



DOWNLOAD PDF




Related documents